Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 25, NWS Goodland, KS

June 12, 2007Dundy County, Nebraska

NWS Goodland, KS issued this flash flood warning at Jun 12, 2007, 2:08 PM MDT for Dundy County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2007, 2:08 PM MDT (20:08 UTC)
Expired
Jun 12, 2007, 8:15 PM MDT
In force
6 hr
Issued by
NWS Goodland, KS
Area
Whole counties

County Dundy County, NE

The radar

The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
2316 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGLD 122011
FFWGLD
NEC057-130215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
208 PM MDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DUNDY COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITIES OF...PARKS...MAX...BENKELMAN...

* UNTIL 815 PM MDT

* AT 204 PM MDT...SCATTERED THUNDERSTORMS CONTINUE TO DRIFT TO THE   
  NORTH ACROSS PORTION OF DUNDY COUNTY. THESE STORMS HAVE A HISTORY  
  OF PRODUCING RAINFALL RATES IN EXCESS OF AN INCH AND A HALF AN     
  HOUR. THE INTENSE RAINFALL...COMBINED WITH SATURATED SOIL FROM     
  LAST NIGHTS RAINFALL WILL CREATE AREAS OF ENHANCED RUN OFF AND     
  FLASH FLOODING. THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE   
  WARNED AREA THROUGH THE AFTERNOON...FURTHER WORSENING THE FLOODING 
  SITUATION.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 4001 10204 4002 10139 4037 10134 4034 10205

$$

JRM
1 follow-up statement
000 
WGUS73 KGLD 130030
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
627 PM MDT TUE JUN 12 2007

NEC057-130037-
DUNDY NE-
627 PM MDT TUE JUN 12 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DUNDY COUNTY...

AT 627 PM MDT...RADAR INDICATED THAT THUNDERSTORMS WERE DIMINISHING 
ACROSS DUNDY COUNTY. FURTHERMORE NO REPORTS OF FLOODING HAVE BEEN 
RECEIVED. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

A FLASH FLOOD WATCH CONTINUES THROUGH WEDNESDAY MORNING.

LAT...LON 4001 10204 4002 10139 4037 10134 4034 10205

$$

STASSER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:07 PM MDT, 1 minute earlier.

Area forecast discussion, Jun 12, 2:07 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
207 PM MDT TUE JUN 12 2007

.DISCUSSION...FORECAST CONCERNS INCLUDE LIKELIHOOD OF
THUNDERSTORMS PRODUCING HEAVY RAINFALL WITH POSSIBLE FLOODING
TONIGHT THROUGH TOMORROW AS WELL AS TEMPERATURES FOR THE NEXT
SEVERAL DAYS. LATEST 19Z SURFACE MAP ANALYSIS SHOWED A RIDGE OF HIGH
PRESSURE FROM THE GREAT LAKES SOUTH TO THE GULF COAST. AN AREA OF LOW
PRESSURE WAS OVER EASTERN COLORADO WITH A STATIONARY FRONT ACROSS
SOUTHEAST WYOMING INTO WESTERN SOUTH DAKOTA. AT THE MIDDLE AND UPPER
LEVELS LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWED AN UPPER
LOW SPINNING SLOWLY EASTWARD INTO WESTERN COLORADO WITH ANOTHER
CYCLONIC CIRCULATION MOVING INTO WESTERN NEW MEXICO. LATEST
SURFACE OBSERVATIONS AND SATELLITE INDICATE DEEP LOW LEVEL
MOISTURE STREAMING NORTHWARD THROUGH THE CENTRAL AND SOUTHERN HIGH
PLAINS. OVERALL PATTERN ACROSS THE COUNTRY IS BLOCKED BY
PERSISTENT TROUGH OFF THE EAST COAST AND AMPLIFYING RIDGE TO OUR
EAST.

MODELS INITIALIZED WELL TODAY WITH REGARD TO SURFACE AND UPPER
LEVEL FEATURES AS WELL AS WITH MOISTURE AND TEMPERATURE FIELDS. IN
THE SHORT TERM MODELS WERE IN FAIRLY GOOD AGREEMENT WITH MOISTURE
FIELDS AS WELL AS WITH SURFACE AND UPPER LEVEL TROUGH MOVING INTO
THE REGION. GFS MODEL WAS A LITTLE SLOWER WITH MOVING SYSTEMS
THROUGH WITH THE NAM MODEL A LITTLE FASTER. CONVECTION HAD ALREADY
BEGUN EARLIER TODAY IN ABUNDANT MOISTURE FLOW ALONG WITH SOME
INSTABILITY WITH WHICH TO WORK.

FOR TONIGHT THROUGH TOMORROW WILL MENTION AT LEAST LIKELY POPS FOR
ENTIRE FORECAST AREA AS MODELS SHOW TROUGHS AS WELL AS GOOD
MOISTURE CONVERGENCE TO REMAIN IN PLACE FOR AT LEAST THE NEXT 24
HOURS. AS A RESULT WILL CARRY A FLASH FLOOD WATCH FOR MUCH OF THE
FORECAST AREA MAINLY NORTH OF INTERSTATE 70 THROUGH MUCH OF
TOMORROW. MODEL QPF GUIDANCE ALSO INDICATES THE POTENTIAL FOR
HEAVY RAINFALL ESPECIALLY WITH THE STRONGER STORMS AS THEY MOVE
NORTHWARD. ALSO WITH LOTS OF CLOUDINESS EXPECTED TO BE AROUND
THROUGH TOMORROW WILL NOT EXPECT TO SEE MUCH SUNSHINE FOR HEATING.
WILL GO WITH MILD OVERNIGHT TEMPERATURES TONIGHT RANGING FROM THE
MIDDLE 50S WEST TO MIDDLE 60S EAST. WILL GO WITH HIGH TEMPERATURES
TOMORROW IN THE 70S.

FOR THURSDAY AND THURSDAY NIGHT MODELS SHOW THE TROUGHS CONTINUING TO
DRIFT SLOWLY EASTWARD ACROSS THE FORECAST AREA. WILL CARRY SLIGHT
CHANCE POPS WEST TO CHANCE POPS EAST AS ATMOSPHERE WILL REMAIN
MOIST WITH SOME INSTABILITY IN PLACE. SHOULD SEE MORE SUNSHINE
AND WILL GO WITH HIGH TEMPERATURES IN THE 80S.

FOR THE EXTENDED FORECAST PERIOD SATURDAY THROUGH TUESDAY THE
ECMWF MODEL ALONG WITH GFS AND DGEX MODELS ALL HINT AT SOME KIND
OF FRONT OR BOUNDARY TO MOVE INTO THE REGION SUNDAY NIGHT OR
MONDAY. MODELS ALSO INDICATE SOME PRECIPITATION POSSIBILITIES WITH
THIS SYSTEM. POSITION AND TIMING DISCREPANCIES DO EXIST. DECIDED
TO ADD SLIGHT CHANCE FOR THUNDERSTORMS FOR SUNDAY NIGHT AND
MONDAY. AS FOR TEMPERATURES WENT WITH HIGHS IN THE UPPER 80S AND
LOWER 90S INTO SUNDAY WITH LITTLE COOLER HIGH TEMPERATURES FOR
MONDAY AND TUESDAY.

.AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED TONIGHT
THROUGH WEDNESDAY RESULTING IN AT LEAST MVFR CONDITIONS WITH A FEW
LOCATIONS DOWN TO IFR CONDITIONS. HEAVY RAIN WITHIN STRONGEST STORMS WILL
REDUCE VSBYS TO LESS THAN 2 MILES. WIND GUSTS TO 40KT MAY ALSO
OCCUR NEAR ANY OF THE STRONGER STORMS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KSZ003-004.

     FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR KSZ001-002.

NE...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR NEZ081.

     FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NEZ079-080.

CO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR COZ090.

&&

LAMMERS
Hazardous weather outlook, Jun 12, 10:24 AM MDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1024 AM MDT TUE JUN 12 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1024 AM MDT TUE JUN 12 2007 /1124 AM CDT TUE JUN 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS AND HEAVY RAIN TODAY AND
TONIGHT FOR THE ENTIRE REGION. A STRONG AND SLOW MOVING LOW
PRESSURE SYSTEM IS ENTERING THE REGION AND IS EXPECTED TO STALL
OVER THE REGION FOR THE NEXT 24 HOURS. THIS SYSTEM WILL CAUSE
SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP. SOME OF THESE
THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING
WINDS..AND AN ISOLATED TORNADO. A FLOOD WATCH HAS BEEN ISSUED
THROUGH TOMORROW MORNING FOR YUMA COUNTY COLORADO...DUNDY AND
HITCHCOCK COUNTIES IN NEBRASKA... AND CHEYENNE AND RAWLINS
COUNTIES IN KANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE BEGINNING OF
THE WEEK. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.

JOHNSON

In the hours before

Special weather statement, Jun 12, 9:46 AM MDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
946 AM MDT TUE JUN 12 2007

COZ091-121615-
KIT CARSON COUNTY-
946 AM MDT TUE JUN 12 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 941 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTH OF VONA...AND MOVING NORTH AT 25
MPH. ANOTHER STORM LOCATED 3 MILES WEST OF BURLINGTON WILL BE
CAPABLE OF PRODUCING DIME SIZE HAIL...IT IS ALSO MOVING NORTH AT 25
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 401 AND 446.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 171 AND 211.

JRM
Special weather statement, Jun 12, 12:12 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1212 PM MDT TUE JUN 12 2007

KSZ028-121845-
LOGAN-
112 PM CDT TUE JUN 12 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...

AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF RUSSELL SPRINGS...AND MOVING
NORTH AT 35 MPH. THE STORM WILL PRODUCE WIND GUSTS TO 40 MPH...
BRIEF HEAVY RAIN...AND SMALL HAIL.

MENTZER
Local storm report, Jun 12, 12:41 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1241 PM MDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     HAIL             6 E KIRK                39.62N 102.49W
06/12/2007  M0.75 INCH       YUMA               CO   TRAINED SPOTTER

            REPORT FROM COCORAHS. ACOMPANIED BY HEAVY RAIN - 1.25
            INCHES IN ONE HOUR

&&

SJOHNSON
Special weather statement, Jun 12, 1:05 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
105 PM MDT TUE JUN 12 2007

KSZ013-121930-
SHERMAN-
105 PM MDT TUE JUN 12 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 105 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR EDSON...AND MOVING
NORTH AT 30 MPH. A THUNDERSTORM OUTFLOW BOUNADARY WILL MOVE ACROSS
SHERMAN COUNTY THROUGH 130 PM MDT. WINDS BEHIND THE BOUNDARRY WILL
BLOW FROM THE SOUTHEAST AT 40 MPH.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 10 AND 34.

MENTZER

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:12 AM MDTFlash Flood WatchGLDDundy, Hitchcock, Red Willow33 hr

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.